Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cassuk

how do you know if accutane is making your hair fall out?

Recommended Posts

ive always had a bit of hair loss, e.g when brushing and washing it... but lately ive just been playing with my hair and noticed some hairs have come out... but not just split ends actual long hairs with the roots :( is this a sign or am i just being paranoid?

Link to comment
Share on other sites

Acctuane is well known to cause hair loss, I took it for only 3 months and 10 months later, I've lost about 70% of my hair.

In your case a few hairs is nothing to fret about until you start losing more and more, usually this doesn't occur until a few months later. if it does happen, it's usually temporary case and you just have to wait it out.

Link to comment
Share on other sites

I thought my hair was falling out too. It is a little bit thiner, but my hair was so dry and brittle on accuntane the bottom of my hair would break off easily if I didnt take very good care of it. Don't be worried about your hair! Really, I was on 120 mg and Im 120 pounds and my hair is FINE. It got a little thinner but even now its a lot thicker a month after i got off because its softer. If you didn't know that is was a sideeffect, you probably wouldnt even have noticed!

Link to comment
Share on other sites

You're far from paranoid if you feel hair falling out. People will suggest going to your doc, the thing is your doc can do NOTHING about your hair loss besides tell you it should stop after you come off of Accutane which isn't the case with everyone.

It may continue to get worse, it's Acne vs. your hair.I understand why guys would continue, but as a girl risking yoru hair for clear skin?

Link to comment
Share on other sites

i got paranoid about this too and now iv finished my hairs just as it always was but a little less greasy. i used boots fragrance free shampoo and conditioner to moisturise my scalp without irritating it. basically i just tried to use the least harsh products i could that wer effective. unless your noticing considerable hair loss i really wouldnt let it bother you. your bound to lose a few extra hairs with your scalp drying, plus with checking constantly like i did means you probably think its falling out when in fact its more than likely just natural loss. hope you get what i mean there ha

Link to comment
Share on other sites

I thought my hair was falling out too. It is a little bit thiner, but my hair was so dry and brittle on accuntane the bottom of my hair would break off easily if I didnt take very good care of it. Don't be worried about your hair! Really, I was on 120 mg and Im 120 pounds and my hair is FINE. It got a little thinner but even now its a lot thicker a month after i got off because its softer. If you didn't know that is was a sideeffect, you probably wouldnt even have noticed!

Agreed. When I had moderate acne I would always think about it and analyze it. Well, now that Accutane has slowly been messing up my hair, I think about it constantly. I don't think a single day has gone by in probably 9 or 10 months where I have not worried about my hair. I always find myself looking at it and analyzing my hairline and stuff.

Also, I know it sounds stupid, but just about every single person I see I have been observing their hair as well and their hairline and comparing them to mine. I've literally become obsessive over it. I'm not saying I'm not happy about having clear skin, but I did trade problems essentially, the hair one is just a bit easier to deal with emotionally just because it's not nearly as noticeable.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×